MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561241
Medical Device Problem Codes Entrapment of Device (1212); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the colon during a colonoscopy procedure performed on (b)(6) 2026.During the procedure, the physician tried to cut the polyp with cautery, but the snare failed to cut and instead the loop became embedded in the target polyp.The sheath and handle of the snare were cut, and the snare was withdrawn from the scope.A new snare was used to cut the polyp and to remove the original snare from the patients tissue.Additionality, the procedure was prolonged, but the polyp site did not require a closure device.Upon examination after the procedure, the prong on the original snare was found to be stable.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of device failure to cut.Imdrf device code a150208 captures the reportable event of entrapment of device.Imdrf device code a0401 captures the reportable event of loop break.Imdrf impact code f2301 captures the event of additional device required.Imdrf impact code f23 captures the event of unexpected medical intervention.Block h11 device evaluation: the device returned.During visual analysis it was determined that the device did not have any visual issues/damages.The funcional inspection showed the 10-inch loop could extend and retract properly.Also, a continuity and electrical test were performed, and the device was found within specification.Besides that, the loop was measured and the dimensions were within of specifications.The unit returned did not show evidence of the alleged issues or any defect that could have contributed to the events reported.Therefore, the reported issues were classified as no problem detected.A review was completed of the device history records (dhr) for the device.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.The reported prolonged episode of care, unexpected medical intervention and additional device required were classified as adverse event related to the procedure since the adverse events occurred due to the issues encountered during procedure.Based on all gathered information, the probable cause selected is no problem detected.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25392687
Report Number3005099803-2026-02306
Device Sequence Number16128981
Product Code FDI
UDI-Device Identifier08714729855927
UDI-Public(01)08714729855927(17)281120(10)38022165
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561241
Device Catalogue NumberM00561241
Device Lot Number0038022165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown